Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Buffalo, NY

July 25, 2011Allegany County, Livingston County, Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 25, 2011, 12:00 PM EDT for Allegany County, Livingston County, Ontario County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 12:00 PM EDT (16:00 UTC)
Expired
Jul 25, 2011, 12:45 PM EDT
In force
45 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS51 KBUF 251600
SVRBUF
NYC003-051-069-251645-
/O.NEW.KBUF.SV.W.0053.110725T1600Z-110725T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  SOUTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
  EXTREME SOUTHWESTERN ONTARIO COUNTY IN WESTERN NEW YORK

* UNTIL 1245 PM EDT

* AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF GROVELAND...OR 7 MILES WEST OF DANSVILLE...AND MOVING
  EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DANSVILLE...
  NAPLES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4249 7798 4266 7791 4261 7736 4260 7735
      4257 7737 4257 7765 4254 7766 4253 7767
      4253 7771 4245 7771 4243 7772
TIME...MOT...LOC 1600Z 285DEG 25KT 4255 7780

$$

ZAFF
2 follow-up statements
506 
WWUS51 KBUF 251624
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT MON JUL 25 2011

NYC003-251634-
/O.CAN.KBUF.SV.W.0053.000000T0000Z-110725T1645Z/
ALLEGANY NY-
1224 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEGANY COUNTY
IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4253 7771 4264 7770 4261 7736 4260 7735
      4257 7737 4257 7765 4254 7766 4253 7767
TIME...MOT...LOC 1624Z 285DEG 25KT 4251 7758

$$

NYC051-069-251645-
/O.CON.KBUF.SV.W.0053.000000T0000Z-110725T1645Z/
LIVINGSTON NY-ONTARIO NY-
1224 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR EXTREME SOUTHWESTERN ONTARIO AND SOUTHEASTERN LIVINGSTON
COUNTIES...

AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DANSVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  SPRINGWATER...
  NAPLES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4253 7771 4264 7770 4261 7736 4260 7735
      4257 7737 4257 7765 4254 7766 4253 7767
TIME...MOT...LOC 1624Z 285DEG 25KT 4251 7758

$$

ZAFF
204 
WWUS51 KBUF 251641
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT MON JUL 25 2011

NYC051-069-251651-
/O.EXP.KBUF.SV.W.0053.000000T0000Z-110725T1645Z/
LIVINGSTON NY-ONTARIO NY-
1241 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN ONTARIO
AND SOUTHEASTERN LIVINGSTON COUNTIES WILL EXPIRE AT 1245 PM EDT...

AT 1241 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR WESTERN NEW YORK.

LAT...LON 4253 7771 4264 7770 4261 7736 4260 7735
      4257 7737 4257 7765 4254 7766 4253 7767
TIME...MOT...LOC 1641Z 285DEG 25KT 4248 7743

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 25, 12:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EDT MON JUL 25 2011

.SYNOPSIS...
WEAK LOW PRESSURE OVER GEORGAIN BAY WILL MOVE NORTHEAST TODAY AND
WILL LIFT AN ILL DEFINED FRONTAL BOUNDARY BACK ACROSS OUR REGION
IN THE PROCESS. THIS WILL HELP TO GENERATE SCATTERED SHOWERS
THUNDERSTORMS TODAY...WITH THE RISK OF STRONG TO SEVERE STORMS OVER
THE FINGER LAKES. THE BASE OF AN UPPER LEVEL TROUGH WILL THEN SWING
BY THE REGION ON TUESDAY...POSSIBLY SPARKING A FEW MORE SCATTERED
SHOWERS OR THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD ACROSS THE
LAKES TO PROVIDE US WITH A SUNNY AND PLEASANT DAY WEDNESDAY WITH LOW
HUMIDITY.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORMS WATCH 683 IN EFFECT UNTIL 23Z FOR MUCH OF
OUR CWA...

THE LATEST SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WESTERN LAKE
ONTARIO WITH A TRAILING COLD FRONT PUSHING THROUGH LAKE ERIE. VERY
MOIST AND INCREASINGLY UNSTABLE AIR SOUTH AND EAST OF THE FRONT WILL
CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS. SOME STORMS WILL BE
SEVERE AS THE DEEP LAYERED SHEAR BECOMES EVEN MORE FAVORABLE AS THE
UPPER LEVEL JET STREAK APPROACHES FROM THE CENTRAL GREAT LAKES.
DAMAGING WINDS FROM BOWING ECHOES AND LARGE HAIL ARE THE PRIMARY
SEVERE WEATHER THREATS.

THE LAKE BREEZE DOWNWIND OF LK ERIE WILL HELP TO DESTABILIZE THE
ATMOSPHERE ACROSS MUCH OF THE NIAGARA FRONTIER...WHILE RAIN COOLED
AIR WILL KEEP THE AIR MOST STABLE ACROSS JEFFERSON COUNTY.

THE STORMS WILL ALSO BE ACCOMPANIED BY HEAVY RAIN WHICH IS CERTAINLY
WELCOME AFTER THE PROLONGED DRY WEATHER OF THE PAST COUPLE MONTHS.
BASIN AVERAGE QPF TODAY SHOULD BE IN THE VCNTY OF A QUARTER TO ONE
HALF INCH. HOWEVER...SITES THAT EXPERIENCE STORMS COULD PICK UP OVER
ONE INCH OF RAIN.

TEMPERATURES TODAY WILL CONTINUE TO AVERAGE ABOVE NORMAL FOR MOST
SITES...WITH H85 TEMPS OF 16C SUPPORTING HIGHS OF 80 TO 85. THE
WARMEST CONDITIONS WILL BE FOUND ALONG THE NIAGARA ESCARPMENT AND
ACROSS THE GENESEE VALLEY.

TONIGHT...OUR REGION WILL BE FOUND IN SOMEWHAT OF A LULL BETWEEN TWO
SHORTWAVES. THE FIRST WILL BE EXITING ACROSS THE ST LAWRENCE VALLEY.
WHILE THERE COULD BE SOME LEFTOVER SHRA/TSRA EARLY TONIGHT...
ESPECIALLY EAST OF THE GENESEE VALLEY...THE BULK OF TONIGHT SHOULD
BE RAIN FREE.

THE SECOND SHORTWAVE WILL TAKE AIM ON THE REGION LATE TONIGHT FROM
THE UPPER GREAT LAKES AS IT WILL DROP SOUTHEAST ACROSS GEORGIAN
BAY. SHOWERS AND THUNDERSTORMS FROM THIS FEATURE SHOULD HOLD OFF
UNTIL AFTER DAYBREAK TUESDAY.

TEMPERATURES TONIGHT WILL SETTLE INTO THE LOWER 60S FOR MOST
AREAS...WITH 50S ACROSS THE SRN TIER AND ALSO THE TUG HILL PLATEAU.
THESE TEMPS WILL BE SOME OF THE LOWEST IN NEARLY TWO WEEKS.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
ON TUESDAY...A FAIRLY POTENT SECONDARY SHORTWAVE WILL DROP SOUTHEAST
AROUND THE BACKSIDE OF THE EASTERN CANADIAN UPPER LOW...WITH ITS
AXIS PUSHING THROUGH THE CWA BETWEEN THE LATE MORNING AND EARLY
AFTERNOON HOURS...ALONG WITH AN ASSOCIATED SECONDARY SURFACE TROUGH.
LIFT FROM THESE FEATURES WILL INTERACT WITH LAKE-DRIVEN INSTABILITY
EARLY IN THE DAY...AND THEN DIURNALLY-DRIVEN INSTABILITY LATER ON TO
PRODUCE SOME MORE SCATTERED CONVECTION...THOUGH RELATIVELY LIMITED
MOISTURE SHOULD ACT TO KEEP THIS ACTIVITY FROM BECOMING MORE
NUMEROUS/WIDESPREAD. HAVE CONTINUED WITH A RANGE OF CHANCE POPS TO
COVER THIS CONVECTION...WITH THE HIGHEST PROBABILITIES RESERVED FOR
THE NORTH COUNTRY...WHERE THERE WILL BE STRONGER LIFT AND SOMEWHAT
DEEPER MOISTURE. ALL OF THIS SHOULD END BY EARLY EVENING WITH
THE PASSAGE OF THE MAIN SHORTWAVE TROUGH...WITH A MIX OF SUN AND
CLOUDS AND SOMEWHAT BREEZY CONDITIONS OTHERWISE CHARACTERIZING THE
DAY. WITH 850 MB TEMPS OF ROUGHLY +11C TO +14C IN PLACE AND DECENT
MIXING EXPECTED...HIGH TEMPS TUESDAY SHOULD AVERAGE OUT RIGHT AROUND
NORMAL...OR IN THE UPPER 70S TO LOWER 80S.

FOLLOWING THE PASSAGE OF THIS SHORTWAVE...DRIER AND QUIET CONDITIONS
WILL RETURN FOR TUESDAY NIGHT AND WEDNESDAY AS SURFACE HIGH PRESSURE
BUILDS EAST FROM THE CENTRAL GREAT LAKES AND ONTARIO...AND HEIGHTS
REBOUND ALOFT. WITH THE SURFACE HIGH PARKED DIRECTLY OVERHEAD...
WEDNESDAY SHOULD TURN OUT TO BE THE NICEST DAY OF THE UPCOMING
WEEK...WITH ONLY SOME CIRRUS-LEVEL CLOUDINESS SPREADING ACROSS THE
AREA DURING THE AFTERNOON AS WARM ADVECTION COMMENCES ALOFT. UNDER
LIGHT WINDS AND A FAIR AMOUNT OF SUN...850 MB TEMPS OF +11C TO +14C
SHOULD ONCE AGAIN SUPPORT WIDESPREAD HIGHS IN THE UPPER 70S TO LOWER
80S...AND THIS WILL BE COUPLED WITH COMFORTABLE HUMIDITY LEVELS AS
SURFACE DEWPOINTS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 50S.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE SURFACE HIGH WILL SLIDE
EAST AND EVENTUALLY DRIFT OFF THE ATLANTIC COAST...ALLOWING A WARM
FRONT TO PUSH INTO THE AREA FROM THE CENTRAL LAKES AND OHIO
VALLEY...IN ADVANCE OF UPPER RIDGING SLIDING EASTWARD FROM THE
MISSISSIPPI VALLEY. THE OPPORTUNITY FOR CONVECTION WILL RETURN AS
THE WARM FRONT PUSHES INTO OUR AREA...WITH THE NAM/GFS/GEM/ECMWF ALL
HINTING AT THE POTENTIAL FOR ONE OR MORE MESOSCALE CONVECTIVE
SYSTEMS TO AFFECT THE AREA GIVEN OUR FAVORABLE POSITION ON THE EDGE
OF THE BUILDING UPPER RIDGE...AND SEVERAL SHORTWAVES SLIDING THROUGH
THE PREVAILING WEST-NORTHWESTERLY FLOW ALOFT. GIVEN THE INHERENT
UNCERTAINTIES IN TRYING TO TIME AND PLACE THESE FEATURES THIS FAR
OUT...WILL JUST CONTINUE TO BROADBRUSH LOW CHANCE POPS FOR NOW...
THOUGH THIS PERIOD WILL NEED TO BE CLOSELY WATCHED IN UPCOMING
DAYS.

DURING THIS LATTER HALF OF THE PERIOD...WE CAN ALSO EXPECT
SUMMERTIME EXPECT HEAT AND HUMIDITY TO MAKE A RETURN AS WARMER AND
MORE HUMID AIR ASSOCIATED WITH THE ADVANCING RIDGE FLOODS BACK INTO
OUR REGION. 850 MB TEMPS SHOULD CLIMB BACK TO BETWEEN +16C AND +19C
BY THURSDAY AFTERNOON...WHICH WILL BE SUPPORTIVE OF HIGHS WELL INTO
THE 80S OUTSIDE OF ANY CONVECTION...WHILE SURFACE DEWPOINTS RISE
BACK TO THE UPPER 60S AND LOWER 70S.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY STILL APPEARS TO BE THE HOTTEST AND MOST UNCOMFORTABLE DAY
OF THE UPCOMING WEEK. 850 MB TEMPS WILL PEAK IN THE +18C TO +21C
RANGE AS THE AXIS OF THE UPPER RIDGE PASSES BY JUST TO OUR
SOUTH...AND SUCH READINGS SHOULD BE SUPPORTIVE OF HIGHS IN THE UPPER
80S TO MID 90S...WITH THE HOTTEST READINGS FOUND AWAY FROM ANY LAKE
INFLUENCES. COUPLED WITH THE HEAT...HUMIDITY LEVELS WILL REMAIN
OPPRESSIVE...WITH SURFACE DEWPOINTS LINGERING WITHIN A FEW NOTCHES
OF THE 70 DEGREE MARK.

AS THE DAY PROGRESSES...A WEAK SURFACE COOL FRONT WILL SLIDE
SOUTHEAST INTO THE AREA FROM THE CENTRAL GREAT LAKES...IN
ASSOCIATION WITH A DECENT SHORTWAVE TROUGH SLIDING EAST-SOUTHEAST
ACROSS ONTARIO PROVINCE. THIS FEATURE SHOULD HELP TO TRIGGER AT
LEAST SOME MORE SCATTERED SHOWERS AND THUNDERSTORMS AS IT SLIDES
THROUGH THE AREA FRIDAY AFTERNOON AND EVENING...FOR WHICH CHANCE
POPS REMAIN IN THE FORECAST.

FOLLOWING THE PASSAGE OF THIS COOL FRONT FRIDAY EVENING...HIGH
PRESSURE WITH SLIGHTLY DRIER/LESS HUMID AIR WILL BUILD EAST ACROSS
THE GREAT LAKES SATURDAY AND SUNDAY. THIS WILL SET THE STAGE FOR
MAINLY DRY WEATHER BOTH DAYS...ALONG WITH SOMEWHAT LESS
UNCOMFORTABLE TEMPERATURES AND HUMIDITY LEVELS. SFC DEWPOINTS WILL
DROP BACK A BIT TO THE MID 60S...WHILE 850 MB TEMPS WILL SLIDE BACK
ONLY TO THE +14C TO +17C RANGE...WHICH WILL STILL BE SUPPORTIVE OF
HIGHS WELL INTO THE 80S BOTH DAYS.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL BE IN PLACE EARLY THIS MORNING...DESPITE THE
PRESENCE OF A STATIONARY FRONT THAT EXTENDS FROM SOUTH OF BUFFALO TO
ABOUT ELMIRA AND SCRANTON. SHOWERS OVER THE SRN TIER ARE JUST NOW
STARTING TO DOT THE KBUF RADAR. THIS COVERAGE WILL GRADUALLY
INCREASE TO THE NORTH AS THE FRONTS LIFTS NORTHEAST DURING THE
COURSE OF THE MORNING.

DESPITE THIS ACTIVITY...VFR CONDITIONS WILL PREVAIL WITH ONLY
LOCALIZED MVFR CIGS/VSBYS IN HEAVIER SHRA/TSRA. IN THE WAKE OF THE
WARM FRONT DURING THE MIDDAY AND AFTERNOON...THERE WILL BE THE RISK
FOR SOME STRONGER CONVECTION. STORMS COULD BECOME STRONG TO
SEVERE...ESPECIALLY FROM THE FINGER LAKES EASTWARD.

VFR CONDITIONS ARE THEN FORECAST FOR TONIGHT...ALTHOUGH SOME
LOCALIZED FOG COULD DEVELOP OVERNIGHT WHERE HEAVIER RAINFALL
OCCURRED FROM THE AFTERNOON.

OUTLOOK...
TUESDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY AND THURSDAY...VFR.
FRIDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.

&&

.MARINE...
A WEAK WARM FRONTAL BOUNDARY OVER SOUTHERN NEW YORK WILL LIFT
NORTHEAST ACROSS LAKES ERIE AND ONTARIO TODAY. WHILE WINDS AND WAVES
WILL REMAIN BELOW SMALL CRAFT CRITERIA...THERE WILL BE THE RISK OF
THUNDERSTORMS.

THIS RISK WILL BE TEMPORARILY REMOVED FROM THE LAKES IN THE WAKE OF
THE FRONT TONIGHT. GENERALLY MODERATE WESTERLIES WILL BE IN PLACE
WITH MINIMAL WAVE ACTION.

FOR TUESDAY...THE PASSING OF A VIGOROUS UPPER LEVEL DISTURBANCE
COULD GENERATE MORE SCATTERED THUNDERSTORMS. A HIGHER RISK WILL BE
FOUND ON LAKE ONTARIO. WINDS TUESDAY WILL FRESHEN FROM THE WEST-
SOUTHWEST... AND THIS WILL PRODUCE WAVES OF 2-4 FEET...WHICH IS JUST
UNDER SCA CRITERIA.

CALMER CONDITIONS CAN BE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS
HIGH PRESSURE WILL BUILD ACROSS THE LOWER LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH/TJP
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 25, 5:27 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT MON JUL 25 2011

NYZ003>008-011>014-020-021-260930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEW YORK
TODAY. THE GREATEST THREAT FOR STRONG TO SEVERE STORMS WILL BE
FROM THE GENESEE VALLEY AND FINGER LAKES EASTWARD...WITH THE MAIN
SEVERE WEATHER THREAT COMING IN THE FORM OF STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-019-085-260930-
NIAGARA-ORLEANS-NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-260930-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO
TODAY...WITH THE MAIN SEVERE WEATHER THREAT COMING IN THE FORM OF
STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-062-260930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-260930-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Jul 25, 9:58 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
958 AM EDT MON JUL 25 2011

NYZ001-010-251530-
NIAGARA-NORTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO
958 AM EDT MON JUL 25 2011

...THUNDERSTORMS WITH FREQUENT LIGHTNING MOVING INTO THE BUFFALO
METRO AREA...

A LINE OF THUNDERSTORMS WITH FREQUENT LIGHTNING IS MOVING INTO THE
BUFFALO AREA. THIS LINE WAS LOCATED WEST OF A LINE FROM
LOCKPORT...TO BUFFALO...TO LONG POINT ONTARIO. IN ADDITION TO THE
LIGHTNING...BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTNING...IMMEDIATELY GO
INSIDE A STURDY BUILDING OR A VEHICLE. LIGHTNING CAN STRIKE
SEVERAL MILES AWAY FROM A THUNDERSTORM...SO WAIT 30 MINUTES FROM
THE LAST TIME LIGHTNING WAS SEEN OR THUNDER HEARD BEFORE GOING
OUTDOORS.

DPK
Local storm report, Jul 25, 11:13 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1113 AM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             EAST AURORA             42.77N  78.62W
07/25/2011  E1.00 INCH       ERIE               NY   PUBLIC

            PUBLIC REPORT OF HAIL

&&

EVENT NUMBER BUF1100155

DK
Special weather statement, Jul 25, 11:43 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1143 AM EDT MON JUL 25 2011

NYZ019-251745-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1143 AM EDT MON JUL 25 2011

...THUNDERSTORM WITH FREQUENT LIGHTNING OVER SOUTHERN DUNKIRK...

A THUNDERSTORM WITH FREQUENT LIGHTNING ARE MOVING ACROSS
CHAUTAUQUA COUNTY. THE MOST INTENSE STORM WAS LOCATED MOVING
THROUGH THE SOUTHERN PART OF DUNKIRK AND FREDONIA. FREQUENT
LIGHTNING...HEAVY RAINFALL AND SMALL HAIL...UP TO A HALF INCH IN
DIAMETER...WILL ACCOMPANY THIS STORM. THESE STORMS WERE MOVING TO
THE EAST AROUND 35 MPH. THIS STORM WILL MOVE THROUGH
CASSADAGA...CHERRY CREEK AND ARKWRIGHT.

IF YOU ARE OUTDOORS AND HEAR THUNDER OR SEE LIGHTNING...GO INSIDE
A STURDY SHELTER. SOMETIMES LIGHTNING CAN STRIKE A FEW MILES FROM
THE THUNDERSTORM...SO WAIT 30 MINUTES AFTER THE LAST CLAP OF
THUNDER IS HEARD BEFORE GOING OUTDOORS.
Special weather statement, Jul 25, 11:55 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1155 AM EDT MON JUL 25 2011

NYZ006-251700-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1155 AM EDT MON JUL 25 2011

...STRONG THUNDERSTORM MOVING THROUGH OSWEGO COUNTY...

A STRONG THUNDERSTORM OVER FULTON WILL MOVE EAST ACROSS OSWEGO
COUNTY. THIS STORM WILL PRODUCE HEAVY RAINFALL...WITH RAINFALL
AMOUNTS OF UP A QUARTER TO A HALF INCH. IN ADDITION...FREQUENT
LIGHTNING CAN BE EXPECTED...WITH PEA SIZED HAIL POSSIBLE. THIS
STORM WILL GRADUALLY MOVE EAST OF OSWEGO COUNTY BY 1245 PM.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:13 AM EDTSpecial Marine WarningBUF62 min
Jul 25, 10:48 AM EDTSevere Thunderstorm WarningBUFErie, Wyoming57 min
Jul 25, 11:07 AM EDTSpecial Marine WarningBUF23 min
Jul 25, 11:19 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Wyoming22 min
Jul 25, 12:41 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus64 min
Jul 25, 3:49 PM EDTSmall Craft AdvisoryBUF37 hr
Jul 25, 4:06 PM EDTSpecial Weather StatementBUFErie, Wyoming39 min
Jul 25, 6:08 PM EDTSmall Craft AdvisoryBUF4 hr

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.